# SDR 99ZZZX977

- Difficulty date: December 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4919A
- Make and model: Cessna 310R
- Aircraft serial: 310R1403
- Engine: Cont IO520M
- System (JASC): 7397 · Engine Fuel System Wiring
- Part: Wire
- Part number: 991008219
- Condition: Chafed
- Location: Lt/Rt Fuel Cell
- Part time: 4,248 hours
- Component: Gull
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSP, TOP INSP PANEL ON RT WING AUX TANK WAS LEAKING FUEL.  AFTER REMOVING, NOTICED FUEL QTY SENDING UNIT WIRES INSIDE THE FUEL TANK WERE EXCEPTIONALLY LONG.  FOUND INSULATION CHAFED OFF WIRES AND BARE WIRE SHOWING.  NOTICED WIRES WERE CHAFED ON LT AUX TANK AND BARE WIRE SHOWING.  SENDING UNITS REMOVED FROM LT AND RT FUEL AUX TANKS AND WIRES FOUND FLOATING IN FUEL INSIDE TANKS.   DUE TO EXCESSIVE LENGTH IN THE WIRES, THEY WERE MOVING BACK AND FORTH WITH THE SLOSHING OF FUEL AND CHAFING AGAINST THE BOTTOM OF FUEL CELL.  FUEL CELL AND FUEL QTY SENDING UNITS INSTALLED WHEN ACFT NEW 1978.  ACFT RECORDS SHOW NO FUEL CELL CHANGES SINCE NEW.  AS OF NOW, NO INSP REQUIREMENTS TO GO INSIDE FUEL CELLS.
